MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22122
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number: k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When the physician advanced the stent over a wire guide while straightening the stent with a straightener, he felt resistance.Then, he confirmed that the stent became kinked, so another zebd-5-10/c1478264 was used instead to finish the procedure.There have been no adverse effects to the patient reported.
 
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence for "stent kinked/ bent".When the physician advanced the stent over a wire guide while straightening the stent with a straightener, he felt resistance.Then, he confirmed that the stent became kinked, so another zebd-5-10/c1478264 was used instead to finish the procedure.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
510 (k) number: k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to mfr site as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.(b)(4).1 x zebd-5-10 of lot number: c1514678 was returned to cirl for an evaluation.1 x zebd-5-10 of lot number: c1514678 was returned to cirl for an evaluation on 8th of november 2018.In summary the following results were observed in the lab evaluation.A kink was observed at the proximal of the stent.A 0.035 inch wire guide passed through with slight resistance.Complaint is confirmed as the failure was verified in the laboratory.A definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.A possible cause of this complaint is that the kink occurred while being straightened while being passed over wire guide.A precaution included in instructions for use, ifu0045-6 states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." a review of the manufacturing records for the device of lot # c1514678 did not reveal any discrepancy related to the complaint issue.Prior to distribution all zimmon bilary stent set zebd-5-10 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also the user is instructed by the instructions for use, ifu0045-6 ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ the review of relevant information provided, there is no evidence to suggest that the user did not follow the instructions for use.Complaint is confirmed as the failure was verified in the laboratory.The patient didn¿t experience any adverse as result of the device failure and based on the information provided.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8073907
Report Number3001845648-2018-00530
Device Sequence Number13886407
Product Code FGE
UDI-Device Identifier00827002221222
UDI-Public(01)00827002221222(17)210628(10)C1514678
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Model NumberG22122
Device Catalogue NumberZEBD-5-10
Device Lot NumberC1514678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/15/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1